MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; SEE H.10

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; SEE H.10
Catalog Number 367326
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Initial reporter facility name: (b)(6) educational corporation (b)(6)university school of medicine(b)(6) hospital g5: pma / 510(k)#: k220212 d2: common device name: blood specimen collection device; intravascular administration set h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when using the bd vacutainer® push button blood collection set, blood leaked out from the winged needle push button.No patient impact or injury reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.D.9:device eval by manufacturer? yes.D9: returned to manufacturer on: 12-mar-2024.H.6 investigation summary.Material #: 367326.Lot/batch #: 3102098.Bd received eight (8) samples and nine (9) photos for investigation.The photos were reviewed and the indicated failure mode for blood leakage was observed.Additionally, the 8 customer samples were visually inspected for damaged tubing and leakage and 5 of the 8 samples shows tubing damage.Thirty (30) retention samples from bd inventory, were evaluated by functional testing and the issue of leakage was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of blood leakage bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18803530
Report Number1024879-2024-00179
Device Sequence Number15281486
Product Code JKA
UDI-Device Identifier50382903673266
UDI-Public(01)50382903673266
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Catalogue Number367326
Device Lot Number3102098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown